Alert archive / Kansas / Tornado Warnings in 2009

Tornado Warning 14, NWS Wichita, KS

April 26, 2009Barton County, Kansas

NWS Wichita, KS issued this tornado warning at Apr 26, 2009, 5:52 AM CDT for Barton County, Kansas. It was in force for 38 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2009, 5:52 AM CDT (10:52 UTC)
Expired
Apr 26, 2009, 6:30 AM CDT
In force
38 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Barton County, KS

The radar

The Dodge City radar (KDDC), 113 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 6:10 AM CDTHAIL 13 Nnw Pawnee Rock, KS
Apr 26, 6:15 AM CDTHAIL 0.756 Wsw Great Bend, KS
Apr 26, 6:19 AM CDTHAIL 0.75Great Bend, KSALSO SOME ROTATION IN CLOUDS.
Apr 26, 6:19 AM CDTHAIL 0.88Great Bend, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 261052
TORICT
KSC009-261130-
/O.NEW.KICT.TO.W.0014.090426T1052Z-090426T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
552 AM CDT SUN APR 26 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN BARTON COUNTY IN CENTRAL KANSAS.

* UNTIL 630 AM CDT.

* AT 547 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR PAWNEE ROCK...OR NEAR LARNED...
  MOVING NORTHEAST AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  GREAT BEND...GREAT BEND AIRPORT...PAWNEE ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.

LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING THUNDERSTORM WINDS ARE 
ALSO EXPECTED WITH THIS STORM.

&&

LAT...LON 3839 9903 3842 9872 3825 9872 3825 9902
TIME...MOT...LOC 1052Z 246DEG 27KT 3826 9900

$$

DARMOFAL
3 follow-up statements
000 
WWUS53 KICT 261103
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
603 AM CDT SUN APR 26 2009

KSC009-261130-
/O.CON.KICT.TO.W.0014.000000T0000Z-090426T1130Z/
BARTON KS-
603 AM CDT SUN APR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BARTON COUNTY
UNTIL 630 AM CDT...

AT 602 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED NEAR PAWNEE ROCK...OR 10 MILES SOUTHWEST
OF GREAT BEND...MOVING NORTHEAST AT 30 MPH.

THE DANGEROUS STORM WILL BE...
  NEAR GREAT BEND BY 620 AM CDT.

THIS DANGEROUS STORM WILL ALSO AFFECT GREAT BEND AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SUNDAY AFTERNOON 
FOR CENTRAL KANSAS.

&&

LAT...LON 3839 9903 3842 9872 3825 9872 3825 9902
TIME...MOT...LOC 1103Z 246DEG 25KT 3827 9894

$$

DARMOFAL
000 
WWUS53 KICT 261117
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
617 AM CDT SUN APR 26 2009

KSC009-261130-
/O.CON.KICT.TO.W.0014.000000T0000Z-090426T1130Z/
BARTON KS-
617 AM CDT SUN APR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BARTON COUNTY
UNTIL 630 AM CDT...

AT 616 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS DANGEROUS STORM WAS LOCATED NEAR GREAT BEND
AIRPORT...OR NEAR GREAT BEND...MOVING NORTHEAST AT 30 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN 
BARTON COUNTY...INCLUDING GREAT BEND.

LARGE HAIL AND DAMAGING WINDS ARE ALSO EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SUNDAY AFTERNOON 
FOR CENTRAL KANSAS.

&&

LAT...LON 3839 9903 3842 9872 3825 9872 3825 9902
TIME...MOT...LOC 1116Z 244DEG 26KT 3832 9882

$$
000 
WWUS53 KICT 261129
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
629 AM CDT SUN APR 26 2009

KSC009-261139-
/O.EXP.KICT.TO.W.0014.000000T0000Z-090426T1130Z/
BARTON KS-
629 AM CDT SUN APR 26 2009

...THE TORNADO WARNING FOR SOUTHWESTERN BARTON COUNTY WILL EXPIRE AT
630 AM CDT...

AT 628 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE RISK FOR A TORNADO.

HOWEVER...A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SUNDAY 
AFTERNOON FOR CENTRAL KANSAS.

LAT...LON 3839 9903 3842 9872 3825 9872 3825 9902
TIME...MOT...LOC 1129Z 244DEG 26KT 3836 9872

$$

DARMOFAL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:16 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 26, 3:16 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
316 AM CDT SUN APR 26 2009

.DISCUSSION...

MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES AS WELL AS
FLOODING POTENTIAL FOR TODAY THROUGH MONDAY.

TODAY-TONIGHT:
CONVECTION CONTINUES THIS MORNING ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS...AHEAD OF THE MAIN UPPER LEVEL SYSTEM THAT IS OVER THE
DESERT SOUTHWEST. THERE HAS BEEN SOME HEAVY RAINFALL ACROSS PARTS OF
SOUTH CENTRAL KANSAS ALREADY...WITH MORE RAIN ON THE WAY. TRICKY
PART OF THE FORECAST TODAY WILL BE WHERE THE SURFACE FRONT WILL SET
UP...AND THAT WILL AFFECT ALL FACETS OF THE FORECAST FROM
TEMPERATURES TO SEVERE WEATHER POTENTIAL.

CONFIDENCE IS FAIRLY HIGH AT THIS POINT THAT THE FRONT WILL SET UP
SOMEWHERE ACROSS CENTRAL KANSAS THIS MORNING. AHEAD OF THE
FRONT...DEWPOINTS WILL BE IN THE 60S...AND WINDS WILL BE GUSTY.
BEHIND THE FRONT...DEWPOINTS WILL LIKELY BE IN THE 40S AND AFTERNOON
HIGHS IN THE MIDDLE 50S TO LOWER 60S. WILL GO WITH A MORE NORTH
SOLUTION AS FAR AS FRONT POSITION...WHICH WOULD RESULT IN KRSL BEING
IN THE MIDDLE 70S RATHER THAN THE MIDDLE 50S.

SEVERE WEATHER POTENTIAL WILL ALSO DEPEND ON FRONTAL POSITION...BUT
AT LEAST MUCH OF THE AREA HAS THE POTENTIAL FOR SEVERE WEATHER
TODAY...AND ESPECIALLY THIS AFTERNOON AND TONIGHT. WITH SOME AREAS
ALREADY SEEING AN INCH OR MORE OF RAIN THIS WEEKEND...AND THE
POTENTIAL FOR ANOTHER 1 TO 2 INCHES THIS AFTERNOON INTO
MONDAY...WILL CONTINUE THE FLOOD WATCH. AXIS OF HEAVIEST RAINFALL
TOTALS IS TRICKY WITH THE UNCERTAIN FRONT POSITION...SO HAVE DECIDED
TO EXPAND THE WATCH FARTHER WEST TO INCLUDE ALL COUNTIES ALONG I-135
AND ALSO ADD A COUPLE COUNTIES FARTHER EAST INTO SOUTHEAST
KANSAS.

AS FAR AS THE GUSTY WINDS TODAY...STRONGEST WINDS WILL BE ACROSS
SOUTHEAST KANSAS. WHILE GUSTY WINDS ARE EXPECTED...THERE IS
NOT EXPECTED TO BE A GREAT DEAL OF SUNSHINE TO ALLOW FOR MIXING.
HOWEVER...IF THERE IS SOME CLEARING...A WIND ADVISORY WOULD LIKELY
BE ISSUED GIVEN STRONG WINDS ALOFT.

MONDAY-TUESDAY:
PRECIPITATION WILL LIKELY CONTINUE ON MONDAY...BEFORE THE FRONT
MOVES EAST OF THE FORECAST AREA MONDAY AFTERNOON/EVENING. WILL KEEP
THE FLOOD WATCH GOING THROUGH MONDAY MORNING. EXPECT TUESDAY TO BE
DRY DURING THE DAY BEFORE THUNDERSTORM CHANCES RETURN FOR TUESDAY
NIGHT.

SKIES ARE GOING TO CLEAR OUT ON MONDAY NIGHT...SO LOWERED OVERNIGHT
LOWS INTO THE UPPER 30S AND LOWER 40S ACROSS MOST OF THE FORECAST
AREA.

WEDNESDAY-SATURDAY:
NO REAL CHANGES MADE TO THIS PORTION OF THE FORECAST GIVEN SEVERAL
FORECAST CONCERNS IN THE NEXT FEW DAYS. IN GENERAL THOUGH...ACTIVE
WEATHER PATTERN WILL CONTINUE AS SOUTHWESTERLY FLOW ALOFT PERSISTS.

SCHRECK

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN FORECAST CONCERN WILL BE VERY LOW CIGS OVERNIGHT AND ADDITIONAL
STORMS SUN AFTERNOON-EVENING.

STORMS OVER SE KS AND SOUTH OF THE BORDER WILL CONTINUE OVER THE
NEXT FEW HOURS. SOME OF THE ACTIVITY WILL SKIRT EXTREME SOUTH
CENTRAL KS THROUGH 08Z BUT WILL NOT HIT IT TOO HARD IN THE KICT TAF.
STORMS DEVELOPED OVER CENTRAL KS A FEW HOURS AGO ALONG THE NOSE OF
THE BETTER THETA-E ADVECTION/ISENTROPIC LIFT...BUT FEEL CONFIDENT
THAT THIS ACTIVITY WILL STAY NORTH OF THE FORECAST AREA. THE SURFACE
FRONT WILL LIFT BACK TO THE NORTHWEST OVERNIGHT...ALLOWING RICH LOW
LEVEL MOISTURE TO ROLL BACK WEST. THIS WILL CAUSE IFR...AND SOME
LIFR...CIGS TO OVERSPREAD THE WESTERN HALF OF THE FORECAST AREA IN
THE NEXT FEW HOURS. THESE LOWER CIGS WILL STAY IN PLACE MUCH OF THE
DAY FOR CENTRAL KS. STORMS WILL DEVELOP SUN AFTERNOON ALONG THE
SURFACE FRONT OVER CENTRAL KS ON SUN AFTERNOON. ADDITIONAL ACTIVITY
WILL DEVELOP TO THE SOUTHWEST AND WILL AFFECT THE FORECAST AREA
MAINLY AFT ER 00Z.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74  64  69  41 /  80  90  50  10
HUTCHINSON      73  61  66  39 /  80  80  50  10
NEWTON          72  62  64  40 /  80  90  50  10
ELDORADO        73  62  66  39 /  80 100  60  10
WINFIELD-KWLD   74  65  72  42 /  80 100  60  20
RUSSELL         73  45  62  38 /  50  70  30  10
GREAT BEND      73  48  63  38 /  50  80  30  10
SALINA          73  52  64  38 /  80  80  40  10
MCPHERSON       72  56  65  40 /  80  90  50  10
COFFEYVILLE     78  65  72  48 /  60 100  70  40
CHANUTE         76  67  69  44 /  60 100  80  30
IOLA            74  66  67  43 /  60 100  80  30
PARSONS-KPPF    77  66  71  46 /  60 100  80  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY
AFTERNOON FOR KSZ049-051>053-068>071-083-092>095-098.

&&
Hazardous weather outlook, Apr 26, 5:06 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
506 AM CDT SUN APR 26 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
506 AM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE OVER MOST AREAS AS A
SECOND...AND STRONGER...COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL
KANSAS TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN
THREAT WITH THESE STORMS. LATER TONIGHT...THE PRIMARY THREAT SHOULD
TRANSITION TOWARD DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE
THIS AFTERNOON AND TONIGHT. PLEASE SEE THE LATEST FLOOD WATCH FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WATCH CONTINUES INTO MONDAY MORNING. IN ADDITION...STRONG
THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND
SOUTHEAST...OF THE TURNPIKE MONDAY AND MONDAY NIGHT. THUNDERSTORMS
WILL AGAIN BE POSSIBLE TUESDAY NIGHT AND LINGER THE REMAINDER OF
NEXT WEEK. LISTEN TO LATER FORECASTS FOR MORE SPECIFIC
INFORMATION.

THE GRASSLAND FIRE DANGER INDEX WILL BE HIGH ON THURSDAY AND
FRIDAY ACROSS CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK

In the hours before

Local storm report, Apr 26, 3:01 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
301 AM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 AM     NON-TSTM WND GST ANDOVER                 37.69N 97.14W
04/26/2009  M63 MPH          BUTLER             KS   BROADCAST MEDIA

&&

KED
Special weather statement, Apr 26, 3:20 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
320 AM CDT SUN APR 26 2009

KSZ083-092-260845-
SEDGWICK-SUMNER-
320 AM CDT SUN APR 26 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SEDGWICK AND SUMNER COUNTIES...

AT 320 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR NORWICH...OR 23 MILES NORTHEAST OF
ANTHONY...AND MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Apr 26, 3:24 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
324 AM CDT SUN APR 26 2009

KSZ096-260900-
NEOSHO-
324 AM CDT SUN APR 26 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NEOSHO COUNTY...

AT 324 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHANUTE TO 6 MILES
NORTHEAST OF THAYER TO THAYER...AND MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAWSON
Special weather statement, Apr 26, 4:20 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
420 AM CDT SUN APR 26 2009

KSZ092-093-261000-
COWLEY-SUMNER-
420 AM CDT SUN APR 26 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SOUTHWEST COWLEY AND SOUTHEAST SUMNER COUNTIES...

AT 419 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTH OF GEUDA SPRINGS...OR 20 MILES
SOUTHEAST OF WELLINGTON...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, Apr 26, 4:35 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
435 AM CDT SUN APR 26 2009

KSZ070-071-094-095-261015-
ELK-GREENWOOD-WILSON-WOODSON-
435 AM CDT SUN APR 26 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELK...GREENWOOD...WILSON AND WOODSON COUNTIES...

AT 433 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TORONTO TO 6 MILES
SOUTH OF ELK FALLS...AND MOVING EAST AT 25 MPH.

WINDS TO 50 MPH ARE EXPECTED ALONG AND JUST BEHIND THIS LINE OF
STORMS.

DARMOFAL
Special weather statement, Apr 26, 5:36 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
536 AM CDT SUN APR 26 2009

KSZ048-050-261100-
ELLSWORTH-RICE-
536 AM CDT SUN APR 26 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELLSWORTH AND RICE COUNTIES...

AT 535 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF BUSHTON...OR 22 MILES SOUTH OF
ELLSWORTH...AND MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

DARMOFAL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:14 PM CDTTornado WarningICTCowley, Sumner46 min
Apr 25, 7:19 PM CDTSevere Thunderstorm WarningICTHarper, Sumner56 min
Apr 25, 7:53 PM CDTSevere Thunderstorm WarningICTButler, Cowley52 min
Apr 25, 8:33 PM CDTTornado WarningICTButler27 min
Apr 25, 8:43 PM CDTAreal Flood WarningICTSumner5 hr
Apr 25, 8:56 PM CDTTornado WarningICTButler, Greenwood34 min
Apr 25, 9:02 PM CDTSevere Thunderstorm WarningICTCowley, Sumner43 min
Apr 25, 9:52 PM CDTAreal Flood WarningICTCowley4 hr
Apr 25, 9:52 PM CDTSevere Thunderstorm WarningICTButler14 min
Apr 25, 10:11 PM CDTSevere Thunderstorm WarningICTSaline19 min
Apr 25, 11:46 PM CDTHigh Wind WarningICTButler, Chautauqua, Cowley, Elk, Greenwood, Harper and 3 more3 hr
Apr 26, 1:42 AM CDTAreal Flood WarningICTCowley5 hr
Apr 26, 6:27 AM CDTSevere Thunderstorm WarningICTBarton33 min
Apr 26, 7:15 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Russell45 min
Apr 26, 7:36 AM CDTSevere Thunderstorm WarningICTLincoln, Russell39 min
Apr 26, 8:12 AM CDTSevere Thunderstorm WarningICTLincoln48 min
Apr 26, 8:21 AM CDTTornado WarningICTLincoln39 min
Apr 26, 11:04 AM CDTSevere Thunderstorm WarningICTButler32 min
Apr 26, 11:45 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln60 min
Apr 26, 12:20 PM CDTTornado WarningICTEllsworth, Lincoln25 min
Apr 26, 12:29 PM CDTSevere Thunderstorm WarningICTBarton33 min
Apr 26, 12:37 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln47 min
Apr 26, 1:58 PM CDTSevere Thunderstorm WarningICTReno, Rice34 min
Apr 26, 2:19 PM CDTWind AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more6 hr
Apr 26, 3:29 PM CDTAreal Flood WarningICTSaline9 hr
Apr 26, 3:31 PM CDTTornado WarningICTButler, Sedgwick44 min
Apr 26, 3:39 PM CDTAreal Flood WarningICTSedgwick3 hr
Apr 26, 3:39 PM CDTSevere Thunderstorm WarningICTHarvey, Marion36 min
Apr 26, 3:49 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice41 min
Apr 26, 4:01 PM CDTTornado WarningICTButler, Chase, Marion31 min
Apr 26, 4:31 PM CDTAreal Flood WarningICTEllsworth, McPherson, Reno, Rice, Saline8 hr
Apr 26, 4:58 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion47 min
Apr 26, 5:24 PM CDTSevere Thunderstorm WarningICTHarper, Kingman51 min
Apr 26, 5:28 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion38 min
Apr 26, 5:46 PM CDTTornado WarningICTSedgwick44 min
Apr 26, 5:54 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno36 min
Apr 26, 6:07 PM CDTSevere Thunderstorm WarningICTSumner31 min
Apr 26, 6:16 PM CDTTornado WarningICTHarvey, Sedgwick27 min
Apr 26, 6:23 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick, Sumner53 min
Apr 26, 6:26 PM CDTAreal Flood WarningICTButler, Chase, Harvey, McPherson, Marion, Reno and 1 more6 hr
Apr 26, 6:38 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion33 min
Apr 26, 6:51 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion54 min
Apr 26, 6:55 PM CDTSevere Thunderstorm WarningICTMarion31 min
Apr 26, 6:59 PM CDTFlash Flood WarningICTSedgwick6 hr

Nearby

Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.